Kung Fu Ng's Home Page

Research Professor, Ph. D., D. Sc.(Wales)

Department of Mathematics
The Chinese University of Hong Kong
Shatin, New Territories, Hong Kong

Office :  (852) 3943 7968
Fax :     (852) 2603 5154
E-mail :  kfng@math.cuhk.edu.hk 


Research Interests

Functional Analysis and Optimization, Convex Analysis.
 


Selected Recent Publications

K. F. Ng, "An Open Mapping Theorem", Math. Proc. Camb. (old name of the Journal: Proc. Camb. Phil. Soc.), 74 (1973), 61-66. (PDF file)

C. C. Chou, K. F. Ng and J. S. Pang, "Minimizing and Stationary Sequences of Constrained Optimization Problems", SIAM Journal on Control and Optimization, 36 (1998), 1908-1936, available at epubs.siam.org.

L. R. Huang, K. F. Ng and J. P. Penot, "On Minimizing and Critical Sequences in Nonsmooth Optimization", SIAM Journal on Optimization, 10 (2000), 999-1019, available at epubs.siam.org.

K. F. Ng and X. Y. Zheng, "Global Error Bounds with Fractional Exponents", Mathematical Programming, Ser. B88 (2000), 357-370. (DVI file), available at http://www.springerlink.com/openurl.asp?genre=article&issn=0025-5610&volume=88&issue=2&spage=357.

K. F. Ng and X. Y. Zheng, "Error Bounds For Lower Semicontinuous Functions in Normed Spaces", SIAM Journal on Optimization, 12 (2001), 1-17. (DVI file), available at epubs.siam.org.

Y. R. He and K. F. Ng, "Best Approximation and Perturbation Property in Hilbert Spaces," J. Optim. Theory App., 126 (2005), No. 2, 265-285. (PS file)

K. F. Ng and X. Y. Zheng, "Existence of Efficient Points in Vector Optimization and Generalized Bishop-Phelps Theorem", J. Optim. Theory App., 115 (2002), 29-47. (DVI file), available at springerlink.metapress.com.

K. F. Ng and  X.Y. Zheng, "Error Bounds of Constrained Quadratic Functions and Piecewise Affine Inequality Systems," J. Optim. Theory App., 118 (2003), 584-607.(DVI file), available at springerlink.metapress.com.

Kung Fu Ng and Wei Hong Yang, "Error Bounds for Abstract Linear Inequality Systems", SIAM Journal on Optimization, 13 (2002), 24-43. (DVI file), available at epubs.siam.org.

Kung Fu Ng and Wei Hong Yang, "Regularities and Their Relations to Error Bounds", Math. Program. Ser. A, 99(2004), 521-538. (PDF file), available at springerlink.metapress.com.

Kung Fu Ng and Xi Yin Zheng, "Characterization of Error Bounds for Convex Multifunctions on Banach Spaces", Math. Oper. Res., 29(2004), 45-63. ( DVI file) ,  available at proquest.umi.com.

L.R. Huang and K.F. Ng, "On First and Second-Order Conditions for Error Bounds", SIAM Journal on Optimization, 14(2004), 1057-1073.(DVI file), available at epubs.siam.org.

K. F. Ng and Xi Yin Zheng, "Hoffman's Least Error Bounds for Systems of Linear Inequality", J. Global Optim., 30(2004), 391-403. (DVI file)

Chong Li and K. F. Ng, "Constraint Qualification, the Strong CHIP and Best Approximation with Convex Constraints in Banach Spaces", SIAM Journal on Optimization, 14(2003) 584-607, available at epubs.siam.org.

Chong Li and K.F. Ng, ˘On Constraint Qualification for an Infinite System of Convex Inequalities in a Banach Space? SIAM Journal on Optimization, 15(2005), No. 2, 488-512. Available at epubs.siam.org.

Xin Yi Zheng and K. F. Ng, "Error Bound Moduli for Conic Convex Systems on Banach Spaces", Math. Oper. Res., 29(2004), 213-228. Abstract available at proquest.umi.com.

Xin Yi Zheng and K. F. Ng, "Metric Regularity and Constraint Qualifications for Convex Inequalities on Banach Spaces", SIAM Journal on Optimization, 14(2004), 757-772, available at epubs.siam.org.

K. F. Ng and Wei Hong Yang, "Error Bounds for Some Convex Functions and Distance Composite Functions", SIAM Journal on Optimization, 15(2005), No. 4, 1042-1056. (DVI file)

Chong Li and K. F. Ng, "Strong CHIP for Infinite System of Closed Convex Sets in Normed Linear Spaces", SIAM Journal on Optimization, 16(2005), No. 2, 311-340. (DVI file)

Chong Li and K. F. Ng, "On Best Restricted Range Approximation in Continuous Complex-Valued Function Spaces", Journal of Approximation Theory, 136(2005), issue 2, 159-181. (DVI file)

X. Y. Zheng and K. F. Ng, "The Fermat Rule for Multifunctions in Banach Spaces", Math. Program. Ser. A, 104(2005), 69-90.(PDF file)

"Linear Regularity and f-Regularity of Nonconvex Sets", J. Math. Anal. Appl. 328(2007),257-280, (with R. Zang).

"D-Gap Functions for Nonsmooth Variational Inequality Problems", J. Optim. Theory Appl. doi 10.1007 / s10957-007-9193-1 (2007), (with L. L. Tan).

"Error Bounds of Regularized Gap Functions for Nonsmooth Variational Inequality Problems", Math. Prog. Ser. A, 110 (2007), 405-429, (with L. L. Tan).

"The Lagrange Multilizer Rule for Multifunctions in Banach Spaces", SIAM J. Optim. 17 (2006), pp. 1154 - 1175., (with X. Y. Zheng) (PDF file)

"Majoring functions and convergence of Gauss-Newton's method for convex composite optimization", SIAM J. Optim., 18 (2007), 613-642, (with C. Li) (PDF file)

"Metric subregularity and constraint qualifications for convex generalized equations in Banach spaces", SIAM J. Optim., 18 (2007), 437-460, (with X.Y. Zheng) (PDF file)

"The SECQ, linear regularity and the strong CHIP for infinite system of closed convex sets in normed linear space", SIAM J. Optim., 18 (2007), 643-665, (with C. Li and T.K. Pong) (PDF file)

"Linear regularity for a collection of subsmooth sets in Banach spaces", SIAM J. Optim., 19(2008), 62-79, (with X.Y. Zheng) (PDF file)

"Unified approach to some geometric results in variational analysis", Journal of Functional Analysis, 248 (2007), 317-343,(with G.Y. Li and X.Y. Zheng) (PDF file)

"Constraint Qualifications for Convex Inequality Systems with Applications in Constrained Optimization", SIAM J. Optim., 19(2008), 163-187, (with C. Li and T.K. Pong) (PDF file)

"On extension of Fenchel duality and its application", SIAM J. Optim., 19(2008), 1489-1509, (with G.Y. Li) (PDF file)

"Merit functions in vector optimization", Math. Program., Ser. A (2008), 1436-4646, (with C.G. Liu and W.H. Yang)

"Restricted weak upper semi-continuity of subdifferentials of convex functions on Banach spaces", set-valued Analysis, 16(2008), 245-255, (with X.Y. Zheng)

"Calmness For L-Subsmooth Multifunctions in Banach Spaces", SIAM  J. Optim., 19(2008), 1648-1673, (with X.Y. Zheng) (PDF File)

"Error Bounds of Generalized D-gap Functions for Nonsmooth and Nonmonotone Variational Inequality Problems", SIAM J. Optim., 20(2009), 667-690, (with G.Y. Li) (PDF File)

"Strong KKT Conditions and Weak Sharp Solutions in Convex-Composite Optimization", Math. Programming, Series A, 126 (2010), 259-279. (with X.Y. Zheng) (PDF File)

"Constraint Qualifications for Extended Farkas's Lemma and Lagrangian Dualities in Convex Infinite Programming", SIAM J. Optim., 20(2009), 1311-1332, (with D.H. Fang and C. Li) (PDF File)

"Metric Subregularity and Calmness for Nonconvex Generalized Equations in Banach Spaces", SIAM J. Optim., 20(2010), 2119-2136, (with X. Y. Zheng) (PDF File)

"A unified separation theorem for closed sets in a Banach space and optimality conditions for vector optimization", SIAM J. Optim., 21(2011), 886-911, (with X. Y. Zheng) (PDF File)

"Subdifferential calculus rules for supremum functions in convex analysis", SIAM J. Optim., 21(2011), 782-797, (with C. Li) (PDF File)

"Metric subregularity for proximal generalized equations in Hilbert spaces", Nonlinear Anal., Volume 75, issue 3 (2012), p. 1686-1699. (with X. Y. Zheng) (PDF File)

"Ekeland's variational principle for set-valued functions", SIAM J. Optim., 21(2011), 41-56. (with C.G. Liu) (PDF File)

"Subsmooth semi-infinite and infinite optimization problems", Math. Programming, Series A, 134(2012), 365-393, DOI : 10.1007/s10107-011-0440-8. (with X. Y. Zheng) (PDF File)

"Convergence analysis of the Gauss-Newton method for convex inclusion and convex-composite optimization problems", J. Math. Anal. Appl., Volume 389, Issue 1, (2012), p. 469-485. (with C. Li) (PDF File)

"Approximate Solutions for Abstract Inequality Systems", SIAM J. Optim., 23(2013), no. 2, 1237-1256., (with C. Li)

"Comments on: Farkas’ lemma: three decades of generalizations for mathematical optimization", TOP, 22 (2014), no. 1, 23-26. (with C. Li) (PDF file)

"Metric Subregularity of Piecewise Linear Multifunctions and Applications to Piecewise Linear Multiobjective Optimization", SIAM J. Optim., 24 (2014), no. 1, 154-174. (with X. Y. Zheng) (PDF file)

"Hölder weak sharp minimizers and Hölder tilt-stability", Nonlinear Anal., 120 (2015), 186-201. (with X. Y. Zheng) (PDF file)

"Hölder stable minimizers, tilt stability and Hölder metric regularity of subdifferentials", SIAM J. Optim., 25 (2015), no. 1, 416-438. (with X. Y. Zheng) (PDF file)

"Extended Newton methods for conic inequalities: Approximate solutions and the extended Smale α-theory", J. Math. Anal. Appl., 440 (2016), p. 636-660. (with C. Li) (PDF File)

"Stability of p-Order Metric Regularity", Vietnam J. Math., Volume 46, Issue 2 (2018), p. 285-291. (with Y.R. He) Available at link.springer.com.

"Second order sufficient conditions for stable well-posedness of φ-prox-regular functions", Pure and Applied Functional Analysis, Special issue on Control, Optimization and Variational Analysis, to appear. (with X.Y. Zheng and J.X. Zhu)

"Fully Hölderian Stable Minimum with Respect to Both Tilt and Parameter Perturbation", SIAM J. Optim., to appear. (with X.Y. Zheng and J.X. Zhu)